Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

How long does it take to cure for a person who has consumed toilet acid ?

how long does it take to cure a patient who has consumed toilet acid? the patient ingested toilet acid( we are still unknown of the actual name of the acid)on 23rd may and has been treated since that day in govt. hospital. he also had kneecap operation done along with the treatment for acid.doctors suggested gastric saline wash and since he has been under this treatment. but there was a gap in the acid treatmant due to the kneecap operation. he was sent home after a few days of kneecap operation and was not given any medicine or saline as the doctors did not suggested anything.he was given antibiotics and liquid food.but he couldn t bore the strong antibiotics and vommitted vigorously shortly after taking the antibiotics.his physical condition detoriated very much and was taken to hospital again.some doctor said operation is needed to feed him but the surgical dpt. told that he is not so nutrition defficient to go under operation and suggested us to take home and try a barium xray.coming home he suffered blackout twice and became senseless once.then he was given another dose of saline under a family physician s advice and his condition improved a lot, though the vommiting continued. then barium xray was done in empty stomach and there was no blockage from his throat to the stomach.but on the next day before the full stomach xray to be done, suddenly he started vommitting blood ,the blood came out as black clots and he was immidiately admitted to the same he is under treatment there and has been given blood once and some saline and medicines.his condition has improved a liitle and no. and amount of vommitting has decreased to a few per day. is the treatment going on perfect for him?what do you think from these description of his health? and in the treatment of gastric saline wash how is the acid is taken out of body?is it diluted by the antidote? how does it come out of the body? by vomitting or urine or stool? the last date the patient went to the latrin was 20days ago and it was not even a blackish it a bad sign?he is prescribed of suffering from ulcer now. what is the cure? is vomitting good for the patient? plz reply its very urgent. he has been given injections to stop vommitting, a syrup for ulcer and saline has been stopped. will he recover soon? is it good to make him travel for 24 hours un train to take him out of station to shift him to better hospitals in other state?
Asked On : Mon, 4 Jul 2011
Answers:  2 Views:  195
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
hello dear, acids after ingestion damage the gastric mucosa, which leads to ulcer formation .The other symptoms u have described, esp vomiting is due to a gastric ulcer.
vomiting is in black clots because blood in stomach turns black due to gastric HCl, it turns into acid haematin.
Acid ingestion is an attempt to suicide needs psychiatric evaluation too.
Take the patient to a good homoeopath.
Answered: Mon, 4 Jul 2011
General & Family Physician Dr. Jitender Chauhan's  Response
Hello, welcome to healthcaremagic. Your patient is suffering from after effetcs of acid ingestion. Strong acids corrode away the gastric mucosal layer leading to recurrent bleeding which comes out as black clots in vomiting. There is also risk of developing adhesions in gastrointertinal tract depending on exposure. As the patient is unable to fee per orally not passing stool can be an issue but it could also be due to adhesions which you stated have been ruled out. It would be advisable to consult a gastroenteroligist. With the correct treatment and care the patient will recover soon if the exposure wan not much. Wish him good health and speedy recovery.
Answered: Mon, 4 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor